Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


very tired
Mar 8, 2002

i was infected with hiv a little over 2 years ago i was put on combivir an sustiva. later i was taken off of sustiva and put on viramune. then the 3tc in the combivir began to cause neuropathy so i was taken off combivir and put on azt and ziagen. so my current regimen is viramune, azt and ziagen. i have increasingly become more and more tired. i am now sleeping almost 12 hours a night and still feel tired when i am awake. my t cells are fine. my viral load is undetectable. my doctor has run tests to see if anything else is going on and they can find nothing. so now they are telling me that they think it is psychological and that i am possibly depressed because i have never really accepted my diagnosis. so about 2 weeks ago they started me on paxil. so far no change bun i understand it takes a while. i was just wondering if you had any thoughts on this. i mean i have been told by people that azt can cause fatigue. but yet my doctor says no. i am so tired all the time that it is getting hard to do the things i have to do. could this just be depression? or could it maybe be the meds? it seems to just keep getting worse. i want to say that i appreciate this service very much and think you are doing a great thing by answering these questions. thanks very much.

Response from Dr. Henry

In a small number of people AZT does cause fatigue though that is usually seen from the onset of use. If you don't see a benefit from antidepressants (it can take weeks-months to see a benefit) then you could consider a trial of a switch off AZT to D4T or ddI. I assume your thyroid and testosterone hormone levels are OK and than you are not anemic? KH



Previous
Sleep-Aid Guidance
Next
RE: Sleep Aid Guidance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement